A member asked:

Hi, i've been taking cetrizine, loratadine and fexafenadine daily for a ? allergic eczema, but still itchy, sore / red/ swollen eyes and mouth. help

10 doctors weighed in across 5 answers
Dr. Diane Minich answered

Specializes in Family Medicine

You should not be taking 3 antihistamines at the same time. It is time to see a doctor and get a prescription treatment and make sure there is not another cause.

Answered Jan 31, 2015

4.4k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Oscar Novick answered

Specializes in Pediatrics

Try using aveeno oatmeal baths and creams to control your itching. One antihistamine should be sufficient to control your itching. See a dermatologist to determine cause of itching.

Answered Sep 28, 2016

4.4k views

Thank
Dr. Charlene Sojico answered

Specializes in Pediatrics

Can be well controlled with moderate to high potency prescription topical steroids , depending on the severity. Use skin cleansers and moisturizers to keep your skin hydrated. Swelling of the eyes and mouth warrants an allergy work up. You may need a script for Atarax (hydroxyzine) instead of the antihistamines you have taken to help with your symptoms for now.Talk to your doctor for allergy referral

Answered Mar 15, 2016

4.4k views

Thank
Dr. Amrita Dosanjh answered

Specializes in Pediatric Allergy and Asthma

Allergy testing will help to determine the underlying cause of the reaction. If you notice certain triggers of the reaction, such as pollen, avoidance of the trigger is helpful. Dust and pillow covers, a HEPA filter unit and avoiding pet dander are part of the management. I would also suggest rinsing your eyes with saline to rinse away any particles which may be triggering a reaction.

Answered Mar 15, 2016

3.7k views

Thank
Dr. John Chiu answered

Specializes in Allergy and Immunology

It is time for you to consult an allergist since antihistamines alone are unlikely to solve your problem. Eczema requires regular use of moisturizer especially after bathing (due to a defect which leads to excessive loss of water from the skin) and patients with eczema often have staph on their skin making the eczema worse. It is time to see an allergist. Hydrocortisone cream may help the rash.

Answered Mar 15, 2016

3.7k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...